Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 60, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 17, 2007, 10:28 PM CDT for Ramsey County, North Dakota. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2007, 10:28 PM CDT (03:28 UTC)
- Expired
- Jun 17, 2007, 11:08 PM CDT
- In force
- 40 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Ramsey County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 10:35 PM CDT | HAIL 0.88 | 5 S Penn, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2169 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 180327
SVRFGF
NDC071-180430-
/O.NEW.KFGF.SV.W.0060.070618T0328Z-070618T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1028 PM CDT SUN JUN 17 2007
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA...
* UNTIL 1130 PM CDT
* AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE
STORM WAS LOCATED 2 MILES SOUTH OF PENN...OR 11 MILES NORTHWEST OF
DEVILS LAKE...MOVING TO THE NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEBSTER AT 1040 PM CDT...
GARSKE AT 1045 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4826 9917 4815 9914 4807 9896 4832 9861
4844 9879
$$
DK2 follow-up statements
000
WWUS53 KFGF 180356
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1056 PM CDT SUN JUN 17 2007
NDC071-180430-
/O.CON.KFGF.SV.W.0060.000000T0000Z-070618T0430Z/
RAMSEY ND-
1056 PM CDT SUN JUN 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR WESTERN RAMSEY COUNTY...
AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 5 MILES
SOUTH OF WEBSTER...OR 7 MILES NORTH OF DEVILS LAKE...MOVING TO THE
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE ABOUT...
8 MILES SOUTHEAST OF GARSKE BY 1100 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR NORTHWESTERN MINNESOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT CDT MONDAY MORNING FOR NORTHWESTERN MINNESOTA.
LAT...LON 4826 9917 4815 9914 4807 9896 4832 9861
4844 9879
$$
DK000
WWUS53 KFGF 180408
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1108 PM CDT SUN JUN 17 2007
NDC071-180418-
/O.CAN.KFGF.SV.W.0060.000000T0000Z-070618T0430Z/
RAMSEY ND-
1108 PM CDT SUN JUN 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RAMSEY COUNTY IS
CANCELLED...
AT 1108 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF WESTERN
RAMSEY COUNTY. SO THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR NORTHWESTERN MINNESOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT CDT MONDAY MORNING FOR NORTHWESTERN MINNESOTA.
LAT...LON 4826 9917 4815 9914 4807 9896 4832 9861
4844 9879
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:40 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 17, 9:40 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
940 PM CDT SUN JUN 17 2007
.UPDATE...MAIN PUSH OF STRONG THUNDERSTORMS IS IN CENTRAL ND/NORTH
CENTRAL SD AND MOVING NORTHEAST...STRONG DIVERGENCE BEING PROVIDED
BY AN UPPER JET AND CONVERGENCE SURGING SOUTHEAST INTO THE CENTRAL
HIGH PLAINS. EXPECT THE SURFACE LOW BETWEEN JMS AND ABR TO FINALLY
SURGE NORTHEAST AS A RESULT OF THESE FACTORS. TORNADOES STILL A
POSSIBILITY AND BIS IS GETTING THEIR SHARE. DEEP SHEAR WILL STAY
STRONG THROUGH MUCH OF TONIGHT BUT ELEVATION OF THEIR BASE WILL
TRANSITION THE THREAT MORE TO HAIL/WIND. GREATEST THREAT OF HEAVY
RAIN/FLOODING IS STILL SOUTHEAST ND WHERE A LARGER AREA OF STORMS
AND HEAVY RAIN IS UPSTREAM AND TARGETING THE AREA. FARTHER NORTH
RADAR INDICATES THAT STORMS MAY END IN A FEW HOURS.
&&
.PREV DISCUSSION... /ISSUED 245 PM CDT SUN JUN 17 2007/
SHORT TERM...CHALLENGES TO REMAIN WITH HEAVY RAIN AND SEVERE
THUNDERSTORM POTENTIAL. SEE PMDHMD FOR MODEL PREFERENCE
EXPLANATION...WILL LEAN TOWARD 12Z NAM.
WARM FRONT EXTENDS FROM SFC LOW ACROSS SOUTH CENTRAL ND THROUGH
A LINE FROM DVL-GFK-VWU. THERE ARE A LOT OF CLOUDS N OF THIS FRONT
WHICH IS CURRENTLY KEEPING TEMPS VERY COOL (NEAR 60F).
HOWEVER...SOUTH OF THE FRONT TEMPS ARE CLIMBING IN THE 80S WITH
DEWPOINTS NEARING 70F. THIS LEADS TO MLCAPES OF 2500-3500 J/KG
WHICH COULD BE 500 J/KG HIGHER BY PEAK HEATING. RIGHT NOW WARM
MID-LEVEL TEMPS ARE CAPPING ANY THUNDERSTORM ACTIVITY IN THE
UNSTABLE AIRMASS. HOWEVER...THERE ARE ISOLD WEAK STORMS NORTH OF
THE WARM FRONT AHEAD OF THE WARMER MID-LEVEL TEMPS. WATER VAPOR
IMAGERY SHOWS MULTIPLE WEAK IMPULSES AHEAD OF THE MAIN LOW NOW
ACROSS CENTRAL MONTANA. SEE SWODY1 FOR DETAILS ON SEVERE
POTENTIAL. IT SHOULD BE A BUSY NIGHT WITH THE MAIN THREAT BEING AN
EXPECTED SQUALL LINE TO PROPAGATE THROUGH THE FA OVERNIGHT AS COLD
FRONT MOVES THROUGH BREAKING THE CAP. AHEAD OF THIS SQUALL
LINE...SUPERCELLS WILL BE POSSIBLE IF ANY WEAK IMPULSE CAN BREAK
THE CAP. STORMS SHOULD GRADUALLY WEAKEN BY MONDAY MORNING AND MOVE
OUT OF THE FA.
THE BEST HEAVY RAIN POTENTIAL APPEARS TO BE ACROSS THE SOUTHERN FA
WITH HPC SHOWING A SLIGHT RISK OF EXCESSIVE RAINFALL. THIS AREA
CURRENTLY HAS GREATEST INSTABILITY AND EVEN THOUGH SYSTEM WILL BE
PROGRESSIVE PWATS ABOVE 1.75 INCHES SUGGEST 1-2 INCHES RAIN IN A
SHORT DURATION LIKELY. WILL ISSUE FLASH FLOOD WATCH FOR SOUTHERN
RED RIVER VALLEY WHERE AREAL FLOODING IS ONGOING AND BEST
POTENTIAL FOR HEAVY RAINFALL IS (JUST NOT SURE HOW FAR NORTH WARM
FRONT WILL GET. WILL MONITOR OTHER AREAS WHERE CONFIDENCE IS LESS
FOR HEAVY RAINFALL. IF AN MCS IN TRACKING TOWARD THESE AREAS MAY
EXPAND WATCH THEN.
WILL CANCEL REMAINDER OF WIND ADVISORY A BIT EARLY (NEAR 4PM)
AS WINDS SHOULD SLACKEN REMAINDER OF AFTERNOON AS TROUGH/COLD FRONT
APPROACH.
COULD BE SOME ISOLATED SHOWERS/THUNDER MONDAY AFTERNOON AS COLD
CORE ALOFT MOVES THROUGH. ALSO A CHANCE FOR THUNDERSTORMS TUE
NIGHT WITH WEAK WAVE MOVING THROUGH. RAINFALL FROM THESE SYSTEMS
NOT EXPECTED TO BE SIGNIFICANT.
LONG TERM (THU-SUN)...LONG RANGE MODELS IN REASONABLE AGREEMENT
THROUGH BRUNT OF EXTENDED PERIOD. SLIGHT TIMING DIFFERENCES WITH
ARRIVAL OF SURFACE LOW PRESSURE HEADING INTO WEEKEND. MID LEVEL
RIDGING HOLDS FOR REMAINDER OF WORK WEEK BEFORE A TRANSITION BACK
TO SW FLOW ALOFT WITH LOW PRESSURE WORKING BACK INTO FA DURING
WEEKEND. FOR NOW WILL INTRODUCE LOW POPS FOR WEEKEND PERIOD WITH
ABOVE. TEMPERATURES LOOK SEASONAL THROUGH PERIOD.
AVIATION...MVFR/LCL IFR CIGS CONFINED TO AREAS NORTH OF WARM
FRONT...DVL-GFK-BJI LINE LIFTING SLOWLY NORTH THROUGH AFTERNOON.
SEVERE STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS EXPECTED LATER
THIS EVENING INTO OVERNIGHT AS SQUALL LINE ASSOCIATED WITH COLD
FRONT MOVES ACROSS FORECAST AREA. FAVORED SEVERE POTENTIAL WILL BE
SOUTH OF A DVL-GFK-BJI LINE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH UNTIL 4 AM CDT MONDAY FOR NDZ038-039-049-052-
053.
MN...FLASH FLOOD WATCH UNTIL 4 AM CDT MONDAY FOR MNZ003-029.
&&
GVHazardous weather outlook, Jun 17, 5:24 AM CDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 524 AM CDT SUN JUN 17 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-181030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 524 AM CDT SUN JUN 17 2007 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA. STRONG TO SEVERE THUNDERSTORMS WILL OCCUR THIS MORNING ALONG AND NORTH OF INTERSTATE 94 THROUGH 10 AM. THEREAFTER...THE FOCUS FOR STORMS WILL DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND THIS EVENING...MAINLY AFTER 6 PM. THE MAIN THREAT WILL BE LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES. IN ADDITION...HEAVY RAINFALL IS ALSO POSSIBLE...WHICH MAY CAUSE LOCALIZED FLOODING. RIVERINE FLOODING WILL CONTINUE IN THE RED RIVER VALLEY FROM OSLO AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. ADDITIONAL RAINFALL THROUGH THIS WEEKEND WILL LIKELY INCREASE INFLOWS INTO THE RIVER SYSTEM...AND ADD TO THE FLOODING CONCERNS. STAY TUNED TO LATER STATEMENTS...AND REFER TO THE LATEST HYDROLOGIC PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. DK
In the hours before
Local storm report, Jun 17, 8:15 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
815 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 4 E WEBSTER 48.28N 98.79W
06/17/2007 E0.75 INCH RAMSEY ND PUBLIC
&&
PATRIAYDLocal storm report, Jun 17, 9:24 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
924 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM FUNNEL CLOUD 3 SW HANNAFORD 47.28N 98.23W
06/17/2007 GRIGGS ND PUBLIC
FUNNEL CLOUDS REPORTED FOMRING AND THEN QUICKLY
DISSIPATING 3 SW OF HANNAFORD.
&&
PATRIAYDLocal storm report, Jun 17, 9:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
959 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL LANKIN 48.31N 97.92W
06/17/2007 M1.00 INCH WALSH ND TRAINED SPOTTER
&&
HOPKINSLocal storm report, Jun 17, 10:06 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1006 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL 2 SW LANKIN 48.29N 97.95W
06/17/2007 E0.75 INCH WALSH ND TRAINED SPOTTER
&&
BHOPKINSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:00 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 45 min |
| Jun 17, 9:25 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Griggs | 46 min |
| Jun 17, 9:31 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Walsh | 59 min |
| Jun 17, 9:35 PM CDT | Tornado Warning | FGF | Nelson, Walsh | 43 min |
| Jun 17, 9:55 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 65 min |
| Jun 17, 10:06 PM CDT | Tornado Warning | FGF | Benson | 35 min |
| Jun 17, 10:13 PM CDT | Severe Thunderstorm Warning | FGF | Steele | 40 min |
| Jun 17, 10:14 PM CDT | Flash Flood Warning | FGF | Barnes, Griggs, Steele | 9 hr |
| Jun 17, 11:28 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Richland | 62 min |
| Jun 18, 5:00 AM CDT | Wind Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.